I had juverderm applied on the labionasal areas. One side developed necrosis. After taking antibiotics it healed , the scabs are gone. now i hva redness. How long will the redness persist? Thank You, alexm
How Long Will the Redness Last After Necrosis From Juvederm Has Healed?
Doctor Answers 2
Necrosis and Redness After Juvederm
What you're describing is relatively unusual. What probably happened is the pressure from the filler obstructed a nearby small artery. Another option is that the product may have been inadvertently injected directed into the blood vessel. Those are the two causes for true necrosis of tissue after injection of the filler. Fortunately, it is very rare. Since it is very rare, it is difficult to say for certainty how long the subsequent redness will persist. Probably 3-6 months, but it may be longer or shorter. If it persists, it's possible that treatment with a pulsed dye laser can decrease the redness. Best option is to discuss the situation with the doctor who performed the procedure, or if you're not satisfied with their recommendation, seek a second opinion with a dermatologist or plastic surgeon who performs a great deal of soft tissue filler injections. Good luck.
Have a question? Ask a doctor
Necrosis is pretty rare...more likely is a flare of herpes at the site...
if this is the case, it takes a week or so...a second choice is a bacterial infection...and this maybe treated with antibiotics...should fade in 1-3 weeks...if the material was indeed injected into a blood vessel, it's possible to get necrosis...this should be treated with techniques other than antibiotics...and it usually takes a longer time for the redness to fade...depending on the size, depth and severity...may leave a small depression...but I'd go for an infection...bacterial or herpetic as the first choice...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.